MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TAP FOR 4.5MM CORTEX/SHAFT SCREWS 130MM/57MM TAP DEPTH; TAP,BONE

OBERDORF SYNTHES PRODUKTIONS GMBH TAP FOR 4.5MM CORTEX/SHAFT SCREWS 130MM/57MM TAP DEPTH; TAP,BONE
Catalog Number 311.460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device history records review not available to report at this time.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that during (ob-gyn) review of femoral osteosynthesis procedure on (b)(6) 2018, self-tapping device broke during use.There was no damage to the patient, there was no increase in surgical time.There was one more unit of the device available in the box, so it did not disrupt the surgical procedure.This complaint involves one device.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part number: 311.460, lot number: 420809: part manufacture date: n/a, manufacturing location: n/a, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record could not be performed as the product was not returned and the lot number provided is not valid for elmira.Complainant device is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP FOR 4.5MM CORTEX/SHAFT SCREWS 130MM/57MM TAP DEPTH
Common Device Name
TAP,BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7452151
Report Number8030965-2018-53303
Device Sequence Number16554717
Product Code HWX
UDI-Device Identifier10886982187444
UDI-Public(01)10886982187444
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.460
Device Lot Number420809
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR